Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Have neck pain. Taking tryptomer, weight increased. Is it due to medicine?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Question
I have neck pain, doctor has advised me to take tryptomer 20 mg daily thrice. I seem that I my weight has increased from 2 to 3 kgs .. My question is does tryptomer increase weight as I am weight conscious?
Posted Fri, 17 May 2013 in Medicines and Side Effects
 
 
Answered by Dr. Akhilesh Dubey 28 minutes later
Hi,

Thanks for posting your query to this forum.

You are having neck pain. We need to know reason for pain. Neck pain commonly occurs due to cervical Spondylosis, neck muscle spasm, or disc problem.

You are taking Tryptomer 20 mg daily thrice; yes it can cause weight gain and is generally used for neuropathic pain (Nerve Pain). Weight gain also depends on your diet and decreased physical activity.
Common side effects are dry mouth, fast heart rate, dizziness.

Please discuss with your Physician if your pain is better. The dose can be reduced after consulting him/her.

Hope this information helps you. If you have any further query, please ask me, I will be happy to help.

Regards.
Dr.Akhilesh Dubey M.D.
Above answer was peer-reviewed by
 
Follow-up: Have neck pain. Taking tryptomer, weight increased. Is it due to medicine? 1 hour later
Sorry I am taking 10 mg thrice daily and I have cervical spondylosis and hands pain. Should I take Tryptomer for a longer period and if so how please advise
 
 
Answered by Dr. Akhilesh Dubey 12 minutes later
Hi,

Thanks for your input.

Cervical Spondylosis can cause nerve pain. Cervical exercises, physiotherapy in the form of traction or Short wave diathermy may be helpful in reducing pain. Also remember to use small pillow.

Please discuss with your treating doctor to reduce dose as you are gaining weight, to once a day, if possible. Alternative like pregabalin can be used.

Vitamin B12 supplementation is also useful for such pain.

Hope I have addressed your queries; still I will be available for clarification if any.

Regards.
Dr.Akhilesh Dubey M.D.
Above answer was peer-reviewed by
 
Follow-up: Have neck pain. Taking tryptomer, weight increased. Is it due to medicine? 1 hour later
I take vitamin b12 supplement Nurokind LC, I am regular user of computer, I work on computer but dont do much of typing .. My question is can I work in this computer job having cervical neck pain... I dont have neck pain but I have hands pain... please advise.
 
 
Answered by Dr. Akhilesh Dubey 1 hour later
Hi,
Thanks for your follow up,

This is good you are taking B 12 supplements, sometime patients respond better with injections of vitamin B12, discuss with your Physician.

You can certainly continue with desk job including computer just take care of your posture and screen should be at proper level and angle so that doesn't cause strain in neck.

Physiotherapy that is exercises of neck are very important, please do them regularly.

I am sure you will improve soon. Take care.

Hope I have answered your all queries; please rate my answer with nice review before closing this discussion.

Regards.
Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor